Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Spanier-Whitehead duality in étale homotopy
HTML articles powered by AMS MathViewer

by Roy Joshua PDF
Trans. Amer. Math. Soc. 296 (1986), 151-166 Request permission

Abstract:

We construct a $(\bmod {\text {-}}l)$ Spanier-Whitehead dual for the etale homotopy type of any geometrically unibranched and projective variety over an algebraically closed field of arbitrary characteristic. The Thom space of the normal bundle to imbedding any compact complex manifold in a large sphere as a real submanifold provides a Spanier-Whitehead dual for the disjoint union of the manifold and a base point. Our construction generalises this to any characteristic. We also observe various consequences of the existence of a $(\bmod {\text {-}}l)$ Spanier-Whitehead dual.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 14F35, 55P25
  • Retrieve articles in all journals with MSC: 14F35, 55P25
Additional Information
  • © Copyright 1986 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 296 (1986), 151-166
  • MSC: Primary 14F35; Secondary 55P25
  • DOI: https://doi.org/10.1090/S0002-9947-1986-0837804-4
  • MathSciNet review: 837804